Duke Mathematical Journal

Exotic projective structures and quasi-Fuchsian space, II

Kentaro Ito

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $P(S)$ be the space of projective structures on a closed surface $S$ of genus $g >1$, and let $Q(S)$ be the subset of $P(S)$ of projective structures with quasi-Fuchsian holonomy. It is known that $Q(S)$ consists of infinitely many connected components. In this article, we show that the closure of any exotic component of $Q(S)$ is not a topological manifold with boundary and that any two components of $Q(S)$ have intersecting closures

Article information

Source
Duke Math. J. Volume 140, Number 1 (2007), 85-109.

Dates
First available in Project Euclid: 25 September 2007

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1190730775

Digital Object Identifier
doi:10.1215/S0012-7094-07-14013-4

Mathematical Reviews number (MathSciNet)
MR2355068

Zentralblatt MATH identifier
1132.30023

Subjects
Primary: 30F40: Kleinian groups [See also 20H10] 57M50: Geometric structures on low-dimensional manifolds

Citation

Ito, Kentaro. Exotic projective structures and quasi-Fuchsian space, II. Duke Math. J. 140 (2007), no. 1, 85--109. doi:10.1215/S0012-7094-07-14013-4. http://projecteuclid.org/euclid.dmj/1190730775.


Export citation

References

  • J. W. Anderson and R. D. Canary, Algebraic limits of Kleinian groups which rearrange the pages of a book, Invent. Math. 126 (1996), 205--214.
  • J. W. Anderson, R. D. Canary, and D. Mccullough, The topology of deformation spaces of Kleinian groups, Ann. of Math. (2) 152 (2000), 693--741.
  • L. Bers, Simultaneous uniformization, Bull. Amer. Math. Soc. 66 (1960), 94--97.
  • —, On boundaries of,Teichmüller spaces and on Kleinian groups, I, Ann. of Math. (2) 91 (1970), 570--600.
  • F. Bonahon and J.-P. Otal, Variétés hyperboliques à géodésiques arbitrairement courtes, Bull. London Math. Soc. 20 (1988), 255--261.
  • K. Bromberg, personal communication, September 2001.
  • K. Bromberg and J. Holt, Self-bumping of deformation spaces of hyperbolic $3$-manifolds, J. Differential Geom. 57 (2001), 47--65.
  • R. D. Canary, ``Pushing the boundary'' in In the Tradition of Ahlfors and Bers, III, Contemp. Math. 355, Amer. Math. Soc., Providence, 2004, 109--121.
  • T. D. Comar, Hyperbolic Dehn surgery and convergence of Kleinian groups (manifolds), Ph.D. dissertation, University of Michigan, Ann Arbor, 1996.
  • C. J. Earle, ``On variation of projective structures'' in Riemann Surfaces and Related Topics (Stony Brook, N.Y., 1978), Ann. of Math. Stud. 97, Princeton Univ. Press, Princeton, 1981, 87--99.
  • D. M. Gallo, Deforming real projective structures, Ann. Acad. Sci. Fenn. Math. 22 (1997), 3--14.
  • W. M. Goldman, Projective structures with Fuchsian holonomy, J. Differential Geom. 25 (1987), 297--326.
  • D. A. Hejhal, Monodromy groups and linearly polymorphic functions, Acta Math. 135 (1975), 1--55.
  • J. Holt, ``Bumping and self-bumping of deformation spaces'' in In the Tradition of Ahlfors and Bers, III, Contemp. Math. 355, Amer. Math. Soc., Providence, 2004, 269--284.
  • J. H. Hubbard, ``The monodromy of projective structures'' in Riemann Surfaces and Related Topics (Stony Brook, N.Y., 1978), Ann. of Math. Stud. 97, Princeton Univ. Press, Princeton, 1981, 257--275.
  • K. Ito, Exotic projective structures and quasi-Fuchsian space, Duke Math. J. 105 (2000), 185--209.
  • —, ``Grafting and components of quasi-Fuchsian projective structures'' in Spaces of Kleinian Groups, London Math. Soc. Lecture Note Ser. 329, Cambridge Univ. Press, Cambridge, 2006.
  • —, On continuous extensions of grafting maps, to appear in Trans. Amer. Math. Soc., preprint,\arxivmath/0411133v1[math.GT]
  • T. JøRgensen and A. Marden, Algebraic and geometric convergence of Kleinian groups, Math. Scand. 66 (1990), 47--72.
  • S. P. Kerckhoff and W. P. Thurston, Noncontinuity of the action of the modular group at Bers' boundary of Teichmüller space, Invent. Math. 100 (1990), 25--47.
  • Y. Komori and T. Sugawa, Bers embedding of the Teichmüller space of a once-punctured torus, Conform. Geom. Dyn. 8 (2004), 115--142.
  • Y. Komori, T. Sugawa, Y. Yamashita, and M. Wada, Drawing Bers embeddings of the Teichmüller space of once-punctured tori, Experiment. Math. 15 (2006), 51--60.
  • F. Luo, ``Some applications of a multiplicative structure on simple loops in surfaces'' in Knots, Braids, and Mapping Class Groups --.-Papers Dedicated to Joan S. Birman (New York, 1998), AMS/IP Stud. Adv. Math. 24, Amer. Math. Soc., Providence, 2001, 123--129.
  • A. Marden, The geometry of finitely generated kleinian groups, Ann. of Math. (2) 99 (1974), 383--462.
  • K. Matsuzaki and M. Taniguchi, Hyperbolic Manifolds and Kleinian Groups, Oxford Math. Monogr., Oxford Univ. Press, New York, 1998.
  • C. T. Mcmullen, Complex earthquakes and Teichmüller theory, J. Amer. Math. Soc. 11 (1998), 283--320.
  • S. Nag, The complex analytic theory of Teichmüller spaces, Canadian Math. Soc. Ser. Monogr. Adv. Texts, Wiley, New York, 1988.
  • D. P. Sullivan, Quasiconformal homeomorphisms and dynamics, II: Structural stability implies hyperbolicity for Kleinian groups, Acta Math. 155 (1985), 243--260.